Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 12, 2016, 3:08 PM EDT for Polk County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 12, 2016, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS82 KTBW 121908
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
308 PM EDT FRI AUG 12 2016
FLZ052-122000-
POLK FL-
308 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...
AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE KISSIMMEE...MOVING NORTHWEST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE WALES...POINCIANA...DUNDEE...HIGHLAND PARK...
INDIAN LAKE ESTATES AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2784 8123 2772 8134 2795 8168 2814 8151
2814 8146 2809 8145 2808 8135 2807 8135
2807 8137 2804 8136 2801 8138 2806 8144
2806 8145 2804 8146 2800 8142 2800 8139
2795 8134 2794 8135 2792 8131 2786 8131
TIME...MOT...LOC 1907Z 131DEG 16KT 2787 8135
$$
MCKAUGHANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:36 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 12, 1:36 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 136 PM EDT FRI AUG 12 2016 .AVIATION (18z TAFs)... Scattered showers developing SE of the Tampa Bay area and drifting slowly NW. 18-19Z, coverage should slowly expand toward I-75 and into the Tampa metro areas thru 21Z. Light SE sfc flow expected to continue into eve hrs, with gusty winds near t-storms. Toward 00Z, t-storms will dissipate into showers and linger thru 02Z. Some clearing overnight and a light easterly flow for most sites. More scattered showers/t-storms Sat aftn/eve. && .Prev Discussion... /issued 953 AM EDT FRI AUG 12 2016/ MORNING UPDATE... Light winds will become easterly to southeasterly by this afternoon with increasing clouds. Much like yesterday, thunderstorms should develop first along the Florida Atlantic coast, then drift westward through the early to mid afternoon hours. Storms look to increase in coverage, especially as the east and west coast seabreezes collide late this afternoon across west- central Florida and the Florida gulf coast. Storms will be slow moving again, and could lead to some localized minor flooding in areas that have received heavy rains over the last two days. A strong storm or two may also occur with strong winds and frequent lightning. A period of stratiform rain will likely develop this evening into the first part of tonight as storms gradually move offshore. PoPs were adjusted through this evening to more closely resemble convective evolution from yesterday and the day before. Minor adjustments to temps and winds were also made. Otherwise, the forecast looks to be largely on track. MARINE... Bermuda high pressure will hold over the region through the weekend and into next week with persistent east to southeast winds. Winds are expected to increase with an easterly surge in the evening and overnight hours to bump seas a bit then daily afternoon seabreezes near the coast. Late afternoon through evening thunderstorms at the coast to move offshore overnight and marine storms may locally enhance winds and seas. FIRE WEATHER... Seasonably high moisture content will result in daily chances for rain, and prevent humidities from reaching critical levels. Therefore, no fire weather concerns are expected into next week. && .Preliminary Point Temps/PoPs... TPA 77 93 76 91 / 50 40 40 50 FMY 76 92 76 92 / 60 40 20 50 GIF 75 93 75 92 / 60 30 10 50 SRQ 76 91 76 91 / 50 40 30 50 BKV 74 93 73 92 / 60 30 30 50 SPG 78 92 77 91 / 50 40 40 40 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && AVIATION...Schoor SHORT TERM/MARINE/FIRE WEATHER...84/Austin MID TERM/LONG TERM/DECISION SUPPORT...09/Rude
Hazardous weather outlook, Aug 12, 5:15 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT FRI AUG 12 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-130200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 515 AM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 75 CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... A PRETTY TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Aug 12, 3:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
302 PM EDT FRI AUG 12 2016
FLZ151-251-255-121945-
INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-INLAND MANATEE-
302 PM EDT FRI AUG 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HILLSBOROUGH AND NORTHEASTERN MANATEE COUNTIES...
AT 301 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF FISH HAWK TO 17
MILES SOUTHEAST OF RIVERVIEW TO 12 MILES SOUTHEAST OF GREATER SUN
CENTER TO 7 MILES NORTHWEST OF MYAKKA CITY. MOVEMENT WAS NORTHWEST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PLANT CITY...FISH HAWK...BRANDON...RIVERVIEW...PARRISH...
GREATER SUN CENTER...RUSKIN...LITTLE MANATEE RIVER STATE PARK...
BOYETTE...FORT LONESOME...DUETTE...LITHIA SPRINGS STATE PARK...
BLOOMINGDALE...SUN CITY CENTER...ALAFIA RIVER STATE PARK...WIMAUMA...
VALRICO AND GIBSONTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2788 8233 2805 8207 2797 8205 2766 8206
2750 8217 2740 8222 2761 8247
TIME...MOT...LOC 1901Z 160DEG 15KT 2778 8204 2769 8212 2758 8220 2745
8223
MCKAUGHANSpecial weather statement, Aug 12, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
308 PM EDT FRI AUG 12 2016
FLZ052-122000-
POLK FL-
308 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...
AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE KISSIMMEE...MOVING NORTHWEST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE WALES...POINCIANA...DUNDEE...HIGHLAND PARK...
INDIAN LAKE ESTATES AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2784 8123 2772 8134 2795 8168 2814 8151
2814 8146 2809 8145 2808 8135 2807 8135
2807 8137 2804 8136 2801 8138 2806 8144
2806 8145 2804 8146 2800 8142 2800 8139
2795 8134 2794 8135 2792 8131 2786 8131
TIME...MOT...LOC 1907Z 131DEG 16KT 2787 8135
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:36 PM EDT | River Flood Warning | TBW | Hillsborough | 4 days |
| Aug 12, 6:12 AM EDT | River Flood Warning | TBW | Manatee | 46 hr |
| Aug 12, 10:44 AM EDT | River Flood Warning | TBW | Hillsborough | 59 hr |
| Aug 12, 3:02 PM EDT | Special Weather Statement | TBW | Hillsborough | 43 min |
| Aug 12, 3:41 PM EDT | Special Marine Warning | TBW | 49 min | |
| Aug 12, 3:55 PM EDT | Special Marine Warning | TBW | 35 min | |
| Aug 12, 4:01 PM EDT | Special Weather Statement | TBW | Charlotte | 29 min |
| Aug 12, 4:09 PM EDT | Special Weather Statement | TBW | Manatee | 36 min |
| Aug 12, 4:13 PM EDT | Special Weather Statement | TBW | Lee | 32 min |
| Aug 12, 4:30 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 45 min |
| Aug 12, 5:06 PM EDT | Special Weather Statement | TBW | Lee | 39 min |
| Aug 12, 5:08 PM EDT | Special Weather Statement | TBW | Hardee | 37 min |
| Aug 12, 5:16 PM EDT | Special Marine Warning | TBW | 59 min | |
| Aug 12, 7:02 PM EDT | Special Weather Statement | TBW | Sumter | 28 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.